New York, 2018

High Surf in New York, April 15 to 16, 2018

April 15 to 16, 2018 · NWS OKX · 2 events in 2 counties and zones

A slow moving frontal system brought heavy rain and easterly gale winds to the region during the times of high tide Monday morning into early Monday afternoon. Although waters levels only reached minor flood thresholds along lower NY Harbor and Long Island, heavy rains Monday morning across overwhelmed drainages caused widespread flash flooding across the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A slow moving frontal system brought heavy rain and easterly gale winds to the region during the times of high tide Monday morning into early Monday afternoon. Although waters levels only reached minor flood thresholds along lower NY Harbor and Long Island, heavy rains Monday morning across overwhelmed drainages caused widespread flash flooding across the region. Additionally, 5 to 8 ft breaking waves and elevated water levels resulted in minor to moderate erosion along the beachfront.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 15, 2:54 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 15, 2:54 PM EST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
354 PM EDT Sun Apr 15 2018

.SYNOPSIS...
A front south of Long Island lifts north as a warm front tonight and
early Monday. A frontal system passes late Monday. A series of
weak fronts moves through the region Tuesday through Tuesday
Night, before a weak low pressure system affects the area
Thursday into Friday. High pressure builds into the region for
next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As upper ridge axis passes east, and deep southwesterly flow ahead
of anomalous trough sets up for our area, expecting increasing
coverage of rain, as seen developing just south. This activity will
move south to north, expanding in coverage ahead of the warm front,
and with the approach of the closed low.

Initially, temperatures may be close to the freezing mark across the
interior zones, and could see a brief period of freezing rain mixed
with sleet, depending on rain coverage and temps this evening. As
mentioned earlier, too low of confidence in this scenario, and may
be too localized for the issuance of any winter headlines for a
light icing. This will need to be watched though, but early
indications look like actual temps are running a tad warmer
than most guidance.

Easterly winds will be quite strong due to the tight pressure
gradient to the north of the front, thanks to strong high pressure
well to the north. Coastal locations should see winds 25 to 30 mph
sustained winds with some higher gust of 35 to 45 mph through the
evening.

Temperatures remain steady, then should rise as the night
progresses.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
As the large upper low lumbers east, and frontal boundary approaches
Monday morning. Will likely see parent low over the Great Lakes
region, with triple point low somewhere just north of NYC per
consensus of models by late day. Occluded front connecting
these two lows, with a cold front passing across southern parts
of the area as the warm front lifts well to the north.

Higher resolution guidance indicates a band or line of heavier
showers passing from west to east across the area sometime after
12Z west through 19-20Z eastern locations. Some elevated
instability is noted, and with sufficient lift, could see
isolated thunder with this activity.

Rainfall will be heavy, and will likely see urban and poor drainage
flooding as the heavy rain moves through.

Shower coverage does lower from west to east in the afternoon,
and low coverage at night as the upper low draws closer,
situated over the northeast. A few snow flakes could mix with
any lingering showers at night away from the coast as colder air
advects in on westerly flow.

Temps a model/mos blend with 50s during the day, and 30s or 40s
at night.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
An amplified upper pattern is expected across the CONUS through the
period. Models coming into better agreement with a deep closed low
over the Eastern Great Lakes Tuesday morning, only slowly lifting NE
into Northern New England/Canadian Maritimes by Wednesday. This will
send a series of associated shortwave troughs through the region
Tuesday into early Wednesday morning.

At the surface, cold front moves east Monday night with gusty wsw
winds and drying conditions in its wake into Tuesday. With deep
cyclonic flow and shortwave/surface troughs moving through the
region Tuesday, considerable cloud cover and scattered
showers/sprinkles can be expected. A few wet snowflakes could
even mix in across interior late Tue/Tue eve. Gusty westerly
winds will provide weak CAA, with chilly temps for mid April
running around 10 degrees below seasonable(upper 40s to around
50 degrees).

Models are in better agreement on a complex upper level pattern for
the mid to late week, with shortwave energy riding over Central
US/Canada ridge and then partially phasing with SE Canada closed low
Wed Night into Thu. This new closed low then interacts with the
progressive closed low, now entering the PAC NW, racing eastward
across the CONUS the first half of the week. There is still some
spread in the timing/magnitude of interaction of these two closed
lows, but general consensus is for the PAC energy to rotate around
the digging Canadian upper low, sending a resultant low pressure
system through the region Thu into Thu Night. The nature of this
evolution will determine whether the primary low remains dominant
and tracks over or just north of the region, or a secondary low
develops along the coast and tracks over or just south of the
region. At this time, there does not appear to be enough phasing for
a strong coastal storm with heavy precip and wind, but a southern
track could introduce some wintry precip across at least the
interior. High temps during the Tuesday to Friday period are
expected to run at least 5 degrees below seasonable.

This energy and system should move east Friday into Friday Night,
with mean troughing lingering through the weekend. At the surface,
Canadian high pressure should building into the region, with dry
conditions and temps moderating towards seasonable.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Strong high pressure builds down from southeastern Canada into
Monday morning, as a warm front slowly approaches from the south.
The warm front lifts to the north Monday morning, followed by a cold
front approaching by early Monday afternoon.

Mainly MVFR this afternoon. IFR conditions develop this evening,
then continue through the TAF period, with LIFR possible at times.
The heaviest rainfall/showers should start around 10-13Z (from W to
E) and end by around midday at western/city terminals. There is a
slight chance for thunder Monday morning, corresponding roughly to
the time of heaviest rainfall. At this time, confidence of thunder
occurring at any given location is too low to reflect in the TAFs.

NE-ENE winds 15-20G25-30KT increase to 20-25G30-35KT this evening
and remain so through tonight. Winds slowly veer to the E-SE Monday
morning/early Monday afternoon and slowly diminish as well. LLWS at
all terminals but KSWF starting around 00z and through the remainder
of the TAF period.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday afternoon...Becoming MVFR with showers ending. LLWS ending
from W to E. SW-W winds G15-25KT possible.
.Monday night...Becoming VFR. W-WNW winds G15-25KT possible.
.Tuesday-Wednesday...VFR. WSW-WNW winds G15-25KT possible.
.Wednesday night-Thursday...MVFR or lower possible in any rain.
W winds G15-20KT possible Thursday.
.Thursday night-Friday...MVFR or lower possible in mainly rain with
a wintry mix possible to the NW of city terminals late Thursday
night/Friday morning. W-NW winds G15-25KT possible.

&&

.MARINE...
Gale conditions continue to be expected on the coastal ocean
waters through Monday, so have continued the Gale Warning there
through then. On the non-ocean waters, it appears that Gale
conditions should come to an end around midday on Monday, so
have scaled back Gale Warning on E Long Island Sound and the
Bays of Long Island until then, with no changes needed to the
Gale Warning for NY Harbor and W Long Island Sound. Small Craft
Advisory (SCA) conditions are expected on the non-ocean waters
Monday afternoon.

Winds and seas should fall to SCA levels on the coastal ocean waters
by Monday evening and remain there through Wednesday. On the non-
ocean waters, conditions should fall below SCA levels by Monday
evening and remain so through Wednesday.

A light to moderate pressure gradient over the waters Wednesday
night-Friday night should limit winds to 15 kt or less. However,
seas on the coastal ocean waters could reach SCA levels Thursday and
Thursday night and possibly linger into Friday.

&&

.HYDROLOGY...
After collaboration with WPC, RFCs, and surrounding offices, will
hold off on Flash flood Watches except western locations, west of
the Hudson river. Still expecting 2 to 3 inches, although lower
amounts are possible for areas that are spared lingering heavier
showers. Do not anticipated widespread river flooding, especially
forecast points, except minor to possibly moderate flooding for the
flashier rivers and streams in NJ and Rockland county, Orange
county. Urban/poor drainage flooding is likely, with low confidence
in issuing flash flood warnings for NYC and locations east of the
Hudson (LI, Srn CT, Westchester, Putnam.

The most susceptible areas for flooding remain across NE NJ, and the
lower Hudson Valley west of the Hudson river. An expected band/line
of heavy showers in the morning would be the main culprit for
flooding. Timing of the Watch is midnight through 6 pm Monday.

No hydrologic impacts are expected Tue through Sun.

&&

.TIDES/COASTAL FLOODING...
Widespread minor to localized moderate coastal flood impacts are
expected along lower NY/NJ Harbor, Jamaica Bay, the South shore bays
of western Long Island, and western LI sound during the times of
high tide this eve/tonight and again Monday morning/early afternoon
due to an easterly gale flow. Tidal departures of 1-2 ft are needed
for minor flooding, with 2 to 3 ft for moderate.

Brief and localized minor impacts are possible along vulnerable
coastal locales of Eastern LI and SE CT, with the Monday morning
high tides.

Along the Atlantic ocean beachfront, 5 to 8 ft breaking waves
and elevated water levels will result in widespread beach flooding
and erosion, with minor dune erosion possible. While along Western
Long Island Sound shorefront, 3 to 5 foot breaking waves may result
in locally moderate coastal flooding with minor damage possible to
shoreline structures.

&&

.EQUIPMENT...
The KOKX Radar is periodically unavailable. Technicians have
been notified and the time of return to service is unknown at
this time.

NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from 10 PM this evening to 2 PM EDT
     Monday for CTZ009-010.
NY...Flash Flood Watch from midnight EDT tonight through Monday
     afternoon for NYZ067-069.
     Coastal Flood Advisory from 8 PM this evening to 1 PM EDT
     Monday for NYZ072-074-075-080-178-179.
     Coastal Flood Advisory from 10 PM this evening to 2 PM EDT
     Monday for NYZ071-073-078-176-177.
NJ...Flash Flood Watch from midnight EDT tonight through Monday
     afternoon for NJZ002-004-006-103>108.
     Coastal Flood Advisory from 8 PM this evening to 1 PM EDT
     Monday for NJZ006-106-108.
MARINE...Gale Warning until noon EDT Monday for ANZ330-335-338-340-345.
     Gale Warning until 6 PM EDT Monday for ANZ350-353-355.

&&

SYNOPSIS...NV/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...NV
AVIATION...Maloit
MARINE...Maloit
HYDROLOGY...NV/PW
TIDES/COASTAL FLOODING...NV
EQUIPMENT...
Hazardous weather outlook, Apr 15, 2:25 PM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
325 PM EDT Sun Apr 15 2018

CTZ005-006-NYZ068-161700-
Northern Fairfield-Northern New Haven-Putnam-
325 PM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

There is the potential for pockets of freezing rain and drizzle
early this evening, mainly in higher elevations. A glaze of ice
accretion is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A widespread 2 to 3 inches of rain, with locally higher amounts, is
expected through Monday. Much of that likely falls late tonight into
Monday afternoon, posing a threat for minor urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-161700-
Orange-
325 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is the potential for pockets of freezing rain and drizzle
early this evening, mainly in higher elevations. A glaze of ice
accretion is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-103>105-107-NYZ069-161700-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-Rockland-
325 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-161700-
Hudson-Eastern Essex-Eastern Union-
325 PM EDT Sun Apr 15 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
EDT MONDAY...
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-010-NYZ071-073-078-176-177-161700-
Southern Fairfield-Southern New Haven-Southern Westchester-Bronx-
Northwestern Suffolk-Northern Queens-Northern Nassau-
325 PM EDT Sun Apr 15 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
EDT MONDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

A widespread 2 to 3 inches of rain, with locally higher amounts, is
expected through Monday. Much of that likely falls late tonight into
Monday afternoon, posing a threat for minor urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-011-012-NYZ070-079-081-161700-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northern Westchester-Northeastern Suffolk-
Southeastern Suffolk-
325 PM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A widespread 2 to 3 inches of rain, with locally higher amounts, is
expected through Monday. Much of that likely falls late tonight into
Monday afternoon, posing a threat for minor to moderate urban and
poor drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ072-074-075-080-178-179-161700-
New York (Manhattan)-Richmond (Staten Island)-Kings (Brooklyn)-
Southwestern Suffolk-Southern Queens-Southern Nassau-
325 PM EDT Sun Apr 15 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM
EDT MONDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

A widespread 2 to 3 inches of rain, with locally higher amounts, is
expected through Monday. Much of that likely falls late tonight into
Monday afternoon, posing a threat for minor to moderate urban and
poor drainage flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-161700-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
325 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL NOON EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-161700-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
325 PM EDT Sun Apr 15 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 15, 6:25 PM EST, 35 minutes before
Special Weather Statement
National Weather Service New York NY
725 PM EDT Sun Apr 15 2018

CTZ005>008-NJZ002-NYZ067-068-160800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Orange-Putnam-
725 PM EDT Sun Apr 15 2018

Rain will overspread the area through the evening. At the same
time, temperatures will cool to freezing in spots, particularly
higher elevations. This will result in patchy freezing rain, with
localized glazings of ice. Temperatures are expected to rise
above freezing after 3 am, eliminating the icing threat.

Travellers are advised to use caution overnight for locally icy
pavement.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high surf. Local standard time, as filed.

High Surf, Northwest Suffolk

When
April 15, 7:00 PM EST to April 16, 11:00 AM EST
Where
Northwest Suffolk forecast zone
Reported by
Emergency Manager
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

Orient Point State Park had moderate erosion along the Gardiners Bay shoreline due to high wave action during times of high tide Sunday Night and Monday Morning.

High Surf, Southwest Suffolk

When
April 16, 6:00 AM EST to 11:00 AM EST
Where
Southwest Suffolk forecast zone
Reported by
Emergency Manager
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

Robert Moses and Captree suffered moderate beach erosion during the Monday morning high tidal cycle. The strong easterly winds eroded the beach at Robert Moses leaving cuts and pulling sand off shore. The sand recently placed on Captree’s east side was also eroded.

What these are

High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2018Every state in 2018This day in weather historyWarnings in New York, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751701, 751703.